Image by Szabo Viktor

Opioid Overdose Awareness Campaign:

Save A Life

OCH has developed a five-week social media and print campaign to raise awareness about opioid overdoses and ways to effectively respond in the event of an overdose.

Below you will find a five-week plan that contains social media posts, suggested captions, and printable fliers in both English and Spanish. We encourage you to download the resources and share them within your networks.

Week 1: Save A Life! Secure your meds

Suggested social media caption (copy & paste blue text):

Due to the COVID-19 pandemic, the Washington Poison Center recommends safely storing your medications at home, until advised otherwise. Store medications out of reach and out of sight of children. If possible, lock up medications.  Find out more at https://www.youtube.com/watch?v=Zt1nIKfPJVM (It Starts With One - brief video on preventing prescription abuse) 

#SaveALife

Download social media post (English)

Download social media post (Spanish)

Download printable flier (English)

Download printable flier (Spanish)

Week 2: Save a life! Learn how to save a someone from an overdose

Suggested social media caption (copy & paste blue text)

Save a life! Learn how to save someone from an overdose. 

Watch the video to learn: 

- What causes an opioid overdose 

- How to recognize an opioid overdose 

- What to do in case of an overdose (including rescue breathing) 

- How to give naloxone 

- About the WA State Good Samaritan Law 

https://rb.gy/pm4vjg

#SaveALife

By copying and pasting the above caption in Facebook, it should generate a preview of the linked video. No image upload necessary.

Video link (English)

Download printable flier (English)

Download printable flier (Spanish)

Week 3: Save a Life! Call 9-1-1 and use naloxone (Narcan)

Suggested social media caption (copy & paste blue text): 

Save a Life! Call 911 and Use Naloxone (Narcan), a medication that temporarily reverses symptoms of opioid overdose. Watch this 43 second video to learn how to administer naloxone: https://bit.ly/2Bnj6g1 

Three things to remember: 

Step 1: Always call 911

Step 2: Use naloxone if you have it

Step 3: Stay with the person until help arrives and start rescue breathing, if you are able

#SaveALife

 

Download social media post (English)

Download social media post (Spanish)

Download printable flier (English)

Download printable flier (Spanish)

Week 4: Save a life! How to get naloxone (Narcan)

Suggested social media caption (copy & paste blue text)

Save a life! How to get naloxone, a medication that temporarily reverses the symptoms of opioid overdose. 

- Go to the pharmacy counter and ask for naloxone nasal spray. 

- Mention the Washington State Standing Order which allows pharmacists to dispense naloxone to anyone without a personal prescription 

- While you’re there, talk to the pharmacist about how to administer naloxone 

 Learn more about naloxone at http://stopoverdose.org/section/learn-about-naloxone/        

#SaveALife

Download social media post (English)

Download social media post (Spanish)

Download printable flier (English)

Download printable flier (Spanish)

Week 5: Save a life! Recognizing and responding to an overdose 

Suggested social media caption (copy & paste blue text)

An opioid overdose happens when a person takes too much of an opioid. How much is “too much” depends on the person and can change over time. If you see someone experiencing an overdose, act fast! Call 911 and use naloxone, a medication that temporarily reverses symptoms of opioid overdose, if it is available.  
Learn more at: https://stopoverdose.org/section/learn-about-overdose/#whattodo 

#SaveALife

Download social media post (English)

Download social media post (Spanish)

Download printable flier (English)

Download printable flier (Spanish)